Alert archive / North Carolina / Flash Flood Warnings in 2009

Flash Flood Warning 6, NWS Raleigh, NC

June 5, 2009Guilford County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 5, 2009, 10:28 AM EDT for Guilford County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2009, 10:28 AM EDT (14:28 UTC)
Expired
Jun 5, 2009, 1:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 051428
FFWRAH
NCC081-051745-
/O.NEW.KRAH.FF.W.0006.090605T1428Z-090605T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1028 AM EDT FRI JUN 5 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 145 PM EDT

* AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED WIDESPREAD HEAVY RAIN SPREADING NORTH TOWARDS GUILFORD   
  COUNTY. THIS RAIN WILL REACH GREENSBORO BY 11 AM THIS
  MORNING... AND UP TO TWO INCHES OF RAIN ARE POSSIBLE THROUGH       
  EARLY AFTERNOON. FLASH FLOODING WILL BE LIKELY AS CREEKS ARE       
  ALREADY RUNNING HIGH AND THE GROUND IS SATURATED.

* LOCATIONS THREATENED WITH FLOODING INCLUDE GREENSBORO...           
  MCLEANSVILLE AND HIGH POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL ACROSS WEST GREENSBORO WILL CAUSE NORTH BUFFALO 
CREEK TO THREATEN NUMEROUS APARTMENTS IN THE ASHLEY CREEK AREA. 
LOCATIONS FROM MERRITT DRIVE TO HOLDEN ROAD...PINECROFT ROAD AND 
HIGHWAY 29 COULD ALSO EXPERIENCE FLOODING. FURTHER DOWNSTREAM WATER 
WILL RISE IN AND AROUND LATHAM PARK THREATENING SEVERAL HOMES ALONG 
LATHAM ROAD. ROADS ALONG THE CREEK FROM WESTOVER TERRACE TO ELM 
STREET COULD ALSO BECOME THREATENED BY FLOOD WATERS. 

HEAVY RAINFALL OVER SOUTH GREENSBORO WOULD CAUSE WATER TO RISE 
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF 
AREAS IMMEDIATELY ADJACENT TO THE CREEKS CAN BE EXPECTED. PARKING 
LOTS OF SEVERAL BUSINESSES ALONG THE CREEKS COULD FLOOD.

HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY...  
THREATENING OLD BATTLEGROUND ROAD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL 
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MANY ROADS AND INTERSECTIONS 
IN THE AREA WILL QUICKLY FLOOD...THREATENING TO STALL VEHICLES THAT 
ENTER THE WATER. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND... 
DONT DROWN.

&&

LAT...LON 3624 7953 3589 7954 3592 8003 3625 8003

$$

13
2 follow-up statements
000 
WGUS72 KRAH 051610
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1110 AM EDT FRI JUN 5 2009

NCC081-051745-
/O.CON.KRAH.FF.W.0006.000000T0000Z-090605T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
1110 AM EDT FRI JUN 5 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
GUILFORD COUNTY...

AT 1155 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE WIDESPREAD HEAVY RAIN OVER GUILFORD COUNTY. ONE TO TWO 
INCHES OF RAIN REMAIN LIKELY THROUGH EARLY AFTERNOON ACROSS 
GUILFORD COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... HIGH 
POINT... STOKESDALE... MCLEANSVILLE AND GREENSBORO

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAINFALL ACROSS WEST GREENSBORO WILL CAUSE NORTH BUFFALO 
CREEK TO THREATEN NUMEROUS APARTMENTS IN THE ASHLEY CREEK AREA. 
LOCATIONS FROM MERRITT DRIVE TO HOLDEN ROAD...PINECROFT ROAD AND 
HIGHWAY 29 COULD ALSO EXPERIENCE FLOODING. FURTHER DOWNSTREAM WATER 
WILL RISE IN AND AROUND LATHAM PARK THREATENING SEVERAL HOMES ALONG 
LATHAM ROAD. ROADS ALONG THE CREEK FROM WESTOVER TERRACE TO ELM 
STREET COULD ALSO BECOME THREATENED BY FLOOD WATERS. 

HEAVY RAINFALL OVER SOUTH GREENSBORO WOULD CAUSE WATER TO RISE 
RAPIDLY ALONG BOTH SOUTH BUFFALO CREEK AND RYAN CREEK. FLOODING OF 
AREAS IMMEDIATELY ADJACENT TO THE CREEKS CAN BE EXPECTED. PARKING 
LOTS OF SEVERAL BUSINESSES ALONG THE CREEKS COULD FLOOD.

HORSEPEN CREEK JUST NORTHWEST OF GREENSBORO WILL RISE RAPIDLY...  
THREATENING OLD BATTLEGROUND ROAD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

&&

LAT...LON 3624 7953 3589 7954 3592 8003 3625 8003

$$

BSD
000 
WGUS72 KRAH 051746
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EDT FRI JUN 5 2009

NCC081-051754-
/O.EXP.KRAH.FF.W.0006.000000T0000Z-090605T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUILFORD NC-
146 PM EDT FRI JUN 5 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM EDT FOR GUILFORD
COUNTY...

RECENT CALLS TO GUILFORD COUNTY LAW ENFORCEMENT INDICATED NO REPORTS 
OF FLOODING. SOME OF THE AREA CREEKS AROUND GREENSBORO WERE SHOWING 
IN BANK RISES DUE TO THE RECENT HEAVY RAIN. WITH RAIN MOVING OUT OF 
GUILFORD COUNTY...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER...PERSONS SHOULD STILL BE ON THE LOOKOUT FOR STANDING WATER 
IN LOW-LYING AND POOR DRAINAGE AREAS. BE SURE TO STAY AWAY FROM 
STORM DRAINS...DITCHES...AND ANY SWOLLEN STREAMS AND CREEKS THAT MAY 
HAVE WATER RUNNING HIGH AND FLOWING FAST.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3624 7953 3589 7954 3592 8003 3625 8003

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 10:20 AM EDT, 8 minutes earlier.

Area forecast discussion, Jun 5, 10:20 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT FRI JUN 5 2009

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE OVER THE PIEDMONT OF NORTH CAROLINA WILL
MOVE NORTHEAST ALONG A STALLED FRONT ACROSS CENTRAL NORTH CAROLINA
THROUGH EARLY AFTERNOON. A COLD FRONT WILL THEN SLOWLY DRIFT INTO
SOUTHEAST NORTH CAROLINA TONIGHT THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1020 AM FRIDAY...

PRIMARY CONCERNS IN THE IMMEDIATE FUTURE IS THE SMALL UPPER LOW
MOVING ACROSS THE WESTERN PIEDMONT...SHOWING UP VERY WELL ON RADAR
AND SATELLITE IMAGES.  ALTHOUGH CLOUD TOPS HAVE BEEN WARMING WITH
THIS FEATURE...THEY ARE ONLY WARMING GRADUALLY...AND IT IS EXPECTED
THAT THE RAIN WILL BE HEAVY FOR A PERIOD IN THE TRIAD AND TOWARD
KTDF BEFORE THE COMPACT LOW MOVES EAST AND NORTHEAST AWAY FROM
CENTRAL NORTH CAROLINA EARLY THIS AFTERNOON. THE TIMING OF THE FLASH
FLOOD WATCH...EXPIRING AT NOON...IS OVERALL VERY GOOD. HOWEVER...WILL
LIKELY HAVE TO EXTEND FOR A SMALL AREA AT LEAST THROUGH THE EARLY
AFTERNOON TO ALLOW CURRENT WARNINGS TO EXPIRE ALONG WITH THE PASSAGE
OF THE COMPACT LOW. PLAN TO CERTAINLY ADDRESS THIS BETWEEN 11 AM AND
NOON. OTHERWISE...AMDAR SOUNDINGS AND SATELLITE DERIVED PRECIPITABLE
WATER VALUES AGREE WITH KGSO SOUNDING AND RUC FORECAST PRECIPITABLE
WATER VALUES BEING IN THE 1.6 TO 1.7 INCH RANGE THROUGH THE
MID-AFTERNOON.

BEHIND THE LOW...INSTABILITY AND LIFT FOCUS MAINLY INTO THE
SANDHILLS AND THE COASTAL PLAIN...WHERE LIFTED INDICES FALL TO -5C
AND MUCAPE IN THE LOWEST KM RISES TO 1000-1500J/KG. HELICITY IS
MARGINAL WITH THE APPROACH OF THE FRONT...BUT IT IS FORECAST TO BE
NEAR OR JUST ABOVE 100 M2/S2 THERE BETWEEN ABOUT 21Z AND 00Z. THIS
IS ALSO WHERE THE BETTER 850MB AND 925MB WINDS WILL BE FOR THE
AFTERNOON...IN VICINITY OF 20-25 KT. ALTHOUGH THE CAPE IS SKINNY...
AN ISOLATED THUNDERSTORM COULD BECOME SEVERE...WITH THE PRIMARY
THREAT BEING DAMAGING WIND DUE TO ANY PRECIP LOADING WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES. GIVEN THE HELICITY AND
LOW LCL HEIGHTS...AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT...AND HAVE ADDED THAT TO THE HWO.

LINGERING TROUGH TRAILING THE ABOVE MENTIONED SURFACE LOW WILL SLIP
EAST OF OUR AREA THIS EVENING. THE MAJORITY OF MODELS CUT OFF AND
DROP A WEAK 700 MILLIBAR LOW SOUTH TO SOUTHERN GEORGIA OR NORTHERN
FLORIDA...WHICH ALIGNS WITH THE CURRENT PROGRESS OF THIS FEATURE ON
WATER VAPOR IMAGERY. THIS SHOULD PLACE MUCH OF NORTH CAROLINA IN A
LOW LEVEL DIFFLUENCE AREA...AND RAINFALL IF ANY AFTER DARK SHOULD BE
NO MORE THAN A FEW HUNDREDTHS OF AN INCH.

CURRENT HIGH TEMPERATURE FORECAST OF MID 70S TO LOWER 80S
ACCEPTED...LOWER TOWARD THE TRIAD DUE TO EXPECTED CLOUDS AND RAIN.
 WITH NORTH TO NORTHEAST FLOW TONIGHT... LOW LEVEL THICKNESS DROP TO
1380 OR LOWER ACROSS THE NORTH. LOW TEMPERATURES UPPER 50S TO MID
60S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 305 AM FRIDAY...

SURFACE WINDS SHIFT TOWARD SOUTHEAST BY SATURDAY EVENING AND
RETURNING ATLANTIC MOISTURE WILL BRING A SLIGHT RAIN CHANCE TO THE
SOUTH BEFORE SUNSET. PRECIPITABLE WATER VALUES EXCEED ONE AND A HALF
INCHES BY SUNDAY EVENING... AND THE RESULTING INSTABILITY WILL BRING
A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
TO CENTRAL NORTH CAROLINA SUNDAY. SIMILAR CONDITIONS FOR MONDAY.

AFTERNOON HIGH TEMPERATURES ON A DISTINCT WARMING TREND MOVING FROM
LOW TO MID 80S SATURDAY TO UPPER 80S TO LOWER 90S BY MONDAY.
OVERNIGHT LOWS MID TO UPPER 60S.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 315 AM FRIDAY...

EXTENDED PERIOD CONTINUES TO LOOK WARM/MUGGY (NEAR CLIMATOLOGY FOR
EARLY/MID JUNE) WITH PRIMARILY DIURNAL SHOWERS/STORMS ON
TUE/WED...PERHAPS BECOMING MORE WIDESPREAD BY LATE WEEK IN ASSOC/W
WAVES OF LOW PRESSURE (PROGGED TO DEVELOP IN THE MIDWEST) MOVING
EAST TOWARD THE MID-ATLANTIC. WEAK RIDGING ALOFT AT THE BEGINNING
OF THE LONG TERM PERIOD MAY ALLOW TEMPS TO REACH A FEW DEGREES
ABOVE NORMAL (INTO THE UPPER 80S)...WITH FLOW ALOFT BECOMING MORE
UNIDIRECTIONAL BY LATE WEEK...WITH A POTENTIAL FOR WEAK SHORTWAVES
TRAVERSING THE AREA. THIS SHOULD ALLOW FOR NEAR-NORMAL TEMPS BY
LATE WEEK...IN THE LOWER/MID 80S. -VINCENT

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 630 AM FRIDAY...

ADVERSE CONDITIONS EXPECTED THROUGHOUT THE TAF PERIOD. AS OF 10Z...A
WAVE OF LOW PRESSURE ASSOC/W A POTENT UPPER LEVEL DISTURBANCE WAS
LOCATED JUST SOUTHWEST OF CHARLOTTE...AND WILL CONTINUE MOVING
NORTHEAST THROUGH THE MORNING HOURS...TRACKING THROUGH THE WESTERN
PIEDMONT. A STATIONARY FRONT WAS DRAPED ACROSS PORTIONS OF THE
AREA...NEAR THE I-85 CORRIDOR IN CENTRAL NC.

PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAIN WILL CONTINUE THROUGH
THE MORNING HOURS INTO EARLY AFTERNOON ACROSS CENTRAL NC...WITH THE
HEAVIEST RAINFALL EXPECTED TO AFFECT THE INT/GSO TAF SITES...BETWEEN
12-16Z. IFR/MVFR CEILINGS ARE EXPECTED ACROSS THE ENTIRE AREA...WITH
PERIODS OF IFR/MVFR VISBYS IN RAIN. BEST CHANCE FOR SUSTAINED IFR
CONDITIONS WILL BE AT THE INT/GSO TAF SITES ON THE NORTHERN SIDE OF
THE FRONT. SINCE IT IS JUNE AND THE MSLP GRADIENT ASSOC/W THE LOW IS
RATHER BROAD/WEAK...LOW LEVEL WIND SHEAR IS NOT EXPECTED TO BE AN
ISSUE THIS MORNING.

ONCE THE SFC LOW MOVES NORTHEAST THROUGH THE AREA BY EARLY
AFTERNOON...THE STATIONARY FRONT WILL BEGIN TO SHIFT SOUTH AND EAST
THROUGH CENTRAL NC AS A COLD FRONT. HOWEVER...THIS FRONT WILL BE
SLOW TO MOVE THROUGH THE AREA. SHOWERS WILL END FROM WEST TO EAST BY
MID TO LATE AFTERNOON...WITH WINDS SHIFTING AROUND TO THE NORTH AND
NORTHWEST BEHIND THE FRONT. FORECAST MODELS CONTINUE TO SHOW AMPLE
MOISTURE OVER THE AREA DURING THE DAY...SO IMPROVEMENT OF CEILINGS
MAY BE SLOW TO OCCUR THIS AFTERNOON. ANY SCATTERING OF CLOUDS EAST
OF THE FRONT DURING THE DAY WILL ALLOW A 20-30KT SOUTHWEST WIND IN
THE LOWER LEVELS TO MIX DOWN TO THE SURFACE..SO THERE MAY BE SOME
GUSTINESS THIS AFTERNOON AT THE FAY/RWI TAF SITES.

MVFR/IFR CONDITIONS IN LOW CEILINGS/VISBYS CANNOT BE RULED OUT
TONIGHT AS A MOIST AIRMASS REMAINS ACROSS THE AREA. CONDITIONS ARE
EXPECTED TO SLOWLY IMPROVE THROUGH THE WEEKEND...ALTHOUGH A RESIDUAL
MOIST AIRMASS MAY PERSIST ACROSS EASTERN NC...WITH PERIODS OF MVFR
CONDITIONS POSSIBLE THROUGH SUNDAY NIGHT. -VINCENT/SMITH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR NCZ007>010-021>026-
038>041-073>076-083-084.

&&

SYNOPSIS...VINCENT/DJF
NEAR TERM...DJF/RLH
SHORT TERM...RLH
LONG TERM...VINCENT
AVIATION...VINCENT/SMITH
Hazardous weather outlook, Jun 5, 10:03 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1003 AM EDT FRI JUN 5 2009

NCZ007>010-021>026-038>041-073>076-083-084-061200-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1003 AM EDT FRI JUN 5 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING FLOODING.

NCZ011-027-028-042-043-077-078-085-086-088-089-061200-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1003 AM EDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
INTO THE EVENING. AN ISOLATED THUNDERSTORM COULD BECOME SEVERE...
PRODUCING DAMAGING WINDS. EVEN AN ISOLATED TORNADO COULD OCCUR.
THE OTHER PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH ANY THUNDERSTORM.

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:37 AM EDTAreal Flood AdvisoryRAHDavidson4 hr
Jun 5, 10:04 AM EDTFlash Flood WarningRAHForsyth3 hr
Jun 5, 10:30 AM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jun 5, 11:13 AM EDTFlash Flood WarningRAHDavidson115 min
Jun 5, 12:20 PM EDTAreal Flood AdvisoryRAHAlamance, Orange, Person3 hr
Jun 5, 2:05 PM EDTRiver Flood WarningRAHAlamance17 hr
Jun 5, 7:01 PM EDTRiver Flood WarningRAHChatham17 hr

Nearby

Flash Flood Warnings in North Carolina, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.